Single-directional property of multivalued maps and variational systems

D. Aussel, Y. Garcia, N. Hadjisavvas

Research output: Contribution to journalArticle in a journalpeer-review

12 Scopus citations


Dontchev and Hager [Math. Oper. Res., 19 (1994), pp. 753-768] have shown that a monotone set-valued map defined from a Banach space to its dual which satisfies the Aubin property around a point (x, y) of its graph is actually single-valued in a neighborhood of x. We prove a result which is the counterpart of the above for quasi-monotone set-valued maps, based on the concept of single-directional property. As applications, we provide sufficient conditions for this single-valued property to hold for the solution map of general variational systems and quasi-variational inequalities. We also investigate the single-directionality property for the normal operator to the sublevel sets of a quasi-convex function.
Original languageEnglish
Pages (from-to)1274-1285
Number of pages12
JournalSIAM Journal on Optimization
Issue number3
StatePublished - 1 Dec 2009
Externally publishedYes


  • Aubin property
  • Lipschitz-like property
  • Metric regularity
  • Normal operator
  • Parametric variational systems
  • Quasi-monotone map
  • Single-directional property


Dive into the research topics of 'Single-directional property of multivalued maps and variational systems'. Together they form a unique fingerprint.

Cite this